Lipitor, also known as atorvastatin, is a medication used to lower cholesterol levels in the blood. It is often prescribed to patients with high cholesterol and other risk factors for heart disease. High blood pressure medication is used to treat hypertension, which is a major risk factor for heart disease. When these two medications are combined, there is a potential for side effects.
The most serious side effects of Lipitor include muscle damage, liver damage, and an increased risk of diabetes. Muscle damage can cause weakness, pain, and even kidney failure in rare cases . Liver damage can lead to jaundice, abdominal pain, and other symptoms . While the risk of developing diabetes is small, it is still a concern for some patients .
High blood pressure medications can also cause side effects, including dizziness, fatigue, and nausea. Some medications can also cause a drop in blood pressure, which can lead to fainting or even shock .
When Lipitor and high blood pressure medications are combined, there is a potential for drug interactions that can increase the risk of side effects. For example, some blood pressure medications can increase the levels of Lipitor in the blood, which can increase the risk of muscle damage .
It is important for patients to discuss any potential drug interactions with their healthcare provider before starting a new medication. Patients should also be aware of the signs and symptoms of side effects and report any concerns to their healthcare provider.